Alert archive / Florida / Tornado Warnings in 2020
Tornado Warning 14, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Apr 15, 2020, 2:36 AM EDT for Columbia County, Suwannee County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 15, 2020, 2:36 AM EDT (06:36 UTC)
- Expired
- Apr 15, 2020, 3:00 AM EDT
- In force
- 24 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Columbia County, FL, Suwannee County, FL
The radar
The Moody AFB radar (KVAX), 94 km from the middle of the area, began a volume at 06:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 6.6 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1469 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 989 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 7.8
The text
As transmitted.
307
WFUS52 KJAX 150636
TORJAX
FLC023-121-150700-
/O.NEW.KJAX.TO.W.0014.200415T0636Z-200415T0700Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jacksonville FL
236 AM EDT Wed Apr 15 2020
The National Weather Service in Jacksonville has issued a
* Tornado Warning for...
Southwestern Columbia County in northern Florida...
Southeastern Suwannee County in northern Florida...
* Until 300 AM EDT.
* At 236 AM EDT, a severe thunderstorm capable of producing a tornado
was located near Obrien, or 8 miles northwest of Ichetucknee
Spring, moving east at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Columbia around 255 AM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3010 8297 3014 8269 2997 8268 2999 8296
3000 8297
TIME...MOT...LOC 0636Z 265DEG 33KT 3002 8289
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
KB2 follow-up statements
558
WWUS52 KJAX 150650
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
250 AM EDT Wed Apr 15 2020
FLC023-121-150700-
/O.CON.KJAX.TO.W.0014.000000T0000Z-200415T0700Z/
Columbia FL-Suwannee FL-
250 AM EDT Wed Apr 15 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 AM EDT FOR
SOUTHWESTERN COLUMBIA AND SOUTHEASTERN SUWANNEE COUNTIES...
At 249 AM EDT, a severe thunderstorm capable of producing a tornado
was located near Columbia, or near Ichetucknee Spring, moving east at
40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Columbia and Obrien.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3010 8297 3014 8269 2997 8268 2999 8296
3000 8297
TIME...MOT...LOC 0649Z 265DEG 33KT 3003 8275
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
KB080
WWUS52 KJAX 150659
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
259 AM EDT Wed Apr 15 2020
FLC023-121-150708-
/O.EXP.KJAX.TO.W.0014.000000T0000Z-200415T0700Z/
Columbia FL-Suwannee FL-
259 AM EDT Wed Apr 15 2020
...THE TORNADO WARNING FOR SOUTHWESTERN COLUMBIA AND SOUTHEASTERN
SUWANNEE COUNTIES WILL EXPIRE AT 300 AM EDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. However gusty winds are still possible with
this thunderstorm.
Remember, a Severe Thunderstorm Warning still remains in effect for
Columbia and Suwannee counties until 330 AM EDT.
LAT...LON 3010 8297 3014 8269 2997 8268 2999 8296
3000 8297
TIME...MOT...LOC 0658Z 265DEG 33KT 3004 8268
$$
KBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Apr 14, 8:02 PM EDT, 6 hours 34 minutes earlier.
Area forecast discussion, Apr 14, 8:02 PM EDT, 6 hours 34 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 802 PM EDT Tue Apr 14 2020 .NEAR TERM [Through Tonight]... The front which was stalled near the state line this morning lifted northward as a warm front earlier this afternoon and has essentially merged or been overtaken by another quasi-stationary front to its north stretching across central GA into the FL Panhandle approaching weak cold front. In the warm sector to its south, the area is under mostly southwest low level flow with juicy dew points in the 70s across all but our northernmost GA counties. At the mid and upper levels a series of shortwave troughs will translate eastward through the night across the region, enhancing lift aloft. With 40 kt 850 mb winds and about 50 kts 0-6 km shear, there's still the potential for isolated severe weather with thunderstorms that develop ahead of the approaching front through the night. Damaging winds and hail remain possible, as is the a brief tornado. && .PREV DISCUSSION [757 PM EDT]... .Short Term.../Wednesday night through Saturday/... Frontal boundary will slowly sink south of the region Thursday morning, as high pressure builds to the north. Shower chances will linger Wednesday night into Thursday morning, in association with the boundary. This high will build to the northeast Thursday night, then east Friday. As the high builds to the east, the increasingly warm and moist southeast to south flow will yield the potential for late day convection Friday. A cold front will approach the region from the northwest Friday night, then cross during the day Saturday. Another round of showers and thunderstorms expected Saturday, with potential for strong storms. Temperatures will trend below normal through Thursday, with more seasonal readings expected for Friday, then above Saturday. .Long Term.../Saturday night through Tuesday/... Front will continue to move to the southeast Saturday night as high builds to the north. A warm front will extend east across area from low pressure developing over the western gulf on Sunday. Rain will overspread from the west with this warm front, with best potential over NE FL. This low will continue to track east along the gulf coast Sunday night, with boundary remaining near stationary over NE FL. This low will cross forecast area Monday, tracking along the location of the warm front, with focus of associated precipitation over NE FL. Could see another round of strong storms with this system on Monday. High pressure will build to the north Monday night, then to the east northeast Tuesday. While expecting much of Monday night and Tuesday to be dry, can not rule out enough moisture return for convection Tuesday afternoon. Temperatures are expected to trend above normal this period. .AVIATION... [Through 00Z Thursday] Scattered showers and potentially strong storms continue to move through the region this evening, with VFR conditions occuring outside of storm activity. Low ceilings are anticipated overnight, resulting in IFR and MVFR conditions with storms progressing through SE GA and NE FL in the early morning hours on Wednesday. Early morning storms are anticipated for Wednesday with winds shifting about from out of the SW to more out of the N-NW. .Marine... A nearly stationary southwest to northeast oriented frontal boundary will stretch across area waters through Wednesday night. This boundary will move to the southeast Thursday morning. High pressure will build to the north Thursday afternoon, then to the northeast Thursday night. The high will build to the east Friday. A cold front will move southeast across the region Saturday, with high pressure building from the northwest Saturday night. The high will build more toward the northeast Sunday, as a warm front moves in from the west. Rip Currents: Moderate Risk for Wednesday. && .PRELIMINARY POINT TEMPS/POPS... AMG 59 68 51 73 51 / 30 30 20 0 0 SSI 66 71 57 69 60 / 50 80 30 10 0 JAX 67 74 57 72 59 / 50 80 40 10 10 SGJ 70 77 59 71 62 / 30 80 50 30 10 GNV 70 75 56 71 57 / 40 80 50 30 10 OCF 71 80 58 71 60 / 10 70 60 40 20 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
In the hours before
Special weather statement, Apr 15, 12:26 AM EDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1226 AM EDT Wed Apr 15 2020
FLZ021-035-222-150515-
Southern Columbia FL-Suwannee FL-Gilchrist FL-
1226 AM EDT Wed Apr 15 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GILCHRIST...
SOUTHWESTERN COLUMBIA AND SOUTHEASTERN SUWANNEE COUNTIES UNTIL 115 AM
EDT...
* At 1226 AM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 11 miles northwest of Bell, moving
northeast at 35 mph.
* Small hail, winds in excess of 45 mph, and minor flooding due to
heavy rainfall is possible with this storm.
* Locations impacted include...
Ichetucknee Spring, Fort White, Branford and Hildreth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3012 8278 2992 8260 2978 8294 2980 8292
2981 8293 2983 8292 2982 8291 2983 8289
2988 8287 2990 8290 2989 8292 2995 8292
2996 8293 2996 8295 3000 8297
TIME...MOT...LOC 0426Z 240DEG 28KT 2985 8302
KBSpecial weather statement, Apr 15, 2:01 AM EDT, 35 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
201 AM EDT Wed Apr 15 2020
FLZ021-222-150645-
Southern Columbia FL-Suwannee FL-
201 AM EDT Wed Apr 15 2020
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL COLUMBIA AND
SUWANNEE COUNTIES UNTIL 245 AM EDT...
* At 200 AM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Mayo, moving east at 40 mph.
* Small hail, winds in excess of 45 mph, and minor flooding due to
heavy rainfall is possible with this storm.
* Locations impacted include...
Live Oak, Obrien, Luraville, Mcalpin, Newburn and Houston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3023 8324 3037 8297 3002 8270 2998 8296
2999 8296 3001 8298 3001 8300 3003 8301
3007 8307 3008 8307 3009 8311 3011 8312
3010 8314 3011 8316 3009 8319 3012 8323
3017 8323 3018 8325
TIME...MOT...LOC 0600Z 248DEG 34KT 3002 8325
KBThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 8:32 PM EDT | Special Weather Statement | JAX | Columbia, Suwannee | 43 min |
| Apr 14, 8:50 PM EDT | Special Marine Warning | JAX | 55 min | |
| Apr 14, 9:36 PM EDT | Special Marine Warning | JAX | 23 min | |
| Apr 14, 10:31 PM EDT | Special Marine Warning | JAX | 21 min | |
| Apr 15, 12:26 AM EDT | Special Weather Statement | JAX | Gilchrist | 49 min |
| Apr 15, 2:01 AM EDT | Special Weather Statement | JAX | Suwannee | 44 min |
| Apr 15, 2:09 AM EDT | Severe Thunderstorm Warning | JAX | Suwannee | 36 min |
| Apr 15, 2:44 AM EDT | Severe Thunderstorm Warning | JAX | Columbia, Suwannee, Union | 46 min |
| Apr 15, 3:27 AM EDT | Special Weather Statement | JAX | Baker | 48 min |
| Apr 15, 4:05 AM EDT | Special Weather Statement | JAX | Suwannee | 40 min |
| Apr 15, 5:07 AM EDT | Special Weather Statement | JAX | Columbia | 38 min |
| Apr 15, 5:44 AM EDT | Special Weather Statement | JAX | Baker | 31 min |
| Apr 15, 6:10 AM EDT | Special Weather Statement | JAX | Duval | 65 min |
| Apr 15, 7:40 AM EDT | Special Weather Statement | JAX | Duval | 20 min |
| Apr 15, 7:43 AM EDT | Special Marine Warning | JAX | 35 min | |
| Apr 15, 7:43 AM EDT | Severe Thunderstorm Warning | JAX | Duval, Nassau | 12 min |
| Apr 15, 9:16 AM EDT | Special Marine Warning | JAX | 59 min | |
| Apr 15, 10:00 AM EDT | Special Weather Statement | JAX | Baker | 60 min |
| Apr 15, 10:25 AM EDT | Special Weather Statement | JAX | Nassau | 20 min |
| Apr 15, 10:40 AM EDT | Special Weather Statement | JAX | Union | 50 min |
| Apr 15, 10:47 AM EDT | Special Weather Statement | JAX | Duval | 13 min |
| Apr 15, 10:49 AM EDT | Special Marine Warning | JAX | 56 min | |
| Apr 15, 11:52 AM EDT | Special Weather Statement | JAX | Bradford | 53 min |
| Apr 15, 12:11 PM EDT | Special Marine Warning | JAX | 2 hr | |
| Apr 15, 12:16 PM EDT | Special Weather Statement | JAX | Alachua | 44 min |
| Apr 15, 12:28 PM EDT | Special Weather Statement | JAX | Saint Johns | 47 min |
| Apr 15, 12:45 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Bradford, Clay, Flagler, Putnam, Saint Johns | 60 min |
| Apr 15, 12:57 PM EDT | Special Weather Statement | JAX | Marion | 48 min |
| Apr 15, 1:42 PM EDT | Special Weather Statement | JAX | Flagler, Marion, Putnam | 48 min |
| Apr 15, 1:49 PM EDT | Small Craft Advisory | JAX | 49 hr | |
| Apr 15, 2:10 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 35 min |
| Apr 15, 2:13 PM EDT | Special Marine Warning | JAX | 62 min | |
| Apr 15, 2:23 PM EDT | Special Weather Statement | JAX | Flagler | 22 min |
| Apr 15, 2:44 PM EDT | Special Weather Statement | JAX | Marion | 46 min |
Nearby
Tornado Warnings in Florida, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.